Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 19, 2019, 3:02 AM CDT for 5 parishes in Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 3:02 AM CDT (08:02 UTC)
- Expired
- May 19, 2019, 3:28 AM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 145 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:47 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
530
WFUS54 KJAN 190802
TORJAN
LAC035-041-065-083-123-190900-
/O.NEW.KJAN.TO.W.0071.190519T0802Z-190519T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
302 AM CDT Sun May 19 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southwestern East Carroll Parish in northeastern Louisiana...
Northwestern Madison Parish in northeastern Louisiana...
Northeastern Richland Parish in northeastern Louisiana...
South central West Carroll Parish in northeastern Louisiana...
North central Franklin Parish in northeastern Louisiana...
* Until 400 AM CDT.
* At 302 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Holly Ridge, or near Rayville, moving northeast at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Holly Ridge around 305 AM CDT.
Delhi around 315 AM CDT.
Warden and Waverly around 320 AM CDT.
Monticello and Darnell around 335 AM CDT.
Alsatia around 350 AM CDT.
Other locations impacted by this tornadic thunderstorm include Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3229 9168 3243 9178 3281 9128 3257 9115
TIME...MOT...LOC 0802Z 233DEG 32KT 3242 9165
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DC3 follow-up statements
277
WWUS54 KJAN 190811
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
311 AM CDT Sun May 19 2019
LAC035-041-065-083-123-190900-
/O.CON.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
East Carroll LA-Madison LA-Richland LA-West Carroll LA-Franklin LA-
311 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN EAST CARROLL...NORTHWESTERN MADISON...NORTHEASTERN
RICHLAND...SOUTH CENTRAL WEST CARROLL AND NORTH CENTRAL FRANKLIN
PARISHES...
At 311 AM CDT, a confirmed tornado was located over Holly Ridge, or
10 miles east of Rayville, moving northeast at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Delhi around 315 AM CDT.
Warden and Waverly around 320 AM CDT.
Monticello and Darnell around 335 AM CDT.
Alsatia around 350 AM CDT.
Other locations impacted by this tornadic thunderstorm include Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3229 9168 3243 9178 3281 9128 3257 9115
TIME...MOT...LOC 0811Z 232DEG 32KT 3247 9158
TORNADO...OBSERVED
HAIL...<.75IN
$$
DC218
WWUS54 KJAN 190818
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
318 AM CDT Sun May 19 2019
LAC041-190828-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
Franklin LA-
318 AM CDT Sun May 19 2019
...THE TORNADO WARNING FOR NORTH CENTRAL FRANKLIN PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Louisiana.
LAT...LON 3244 9140 3242 9156 3253 9165 3281 9128
3257 9115
TIME...MOT...LOC 0818Z 233DEG 32KT 3251 9151
$$
LAC035-065-083-123-190900-
/O.CON.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
East Carroll LA-Madison LA-Richland LA-West Carroll LA-
318 AM CDT Sun May 19 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN EAST CARROLL...NORTHWESTERN MADISON...NORTHEASTERN
RICHLAND AND SOUTH CENTRAL WEST CARROLL PARISHES...
At 318 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Warden, or 14 miles east of Rayville, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Monticello and Darnell around 335 AM CDT.
Alsatia around 350 AM CDT.
Other locations impacted by this tornadic thunderstorm include Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3244 9140 3242 9156 3253 9165 3281 9128
3257 9115
TIME...MOT...LOC 0818Z 233DEG 32KT 3251 9151
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DC578
WWUS54 KJAN 190828
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
328 AM CDT Sun May 19 2019
LAC035-065-083-123-190837-
/O.CAN.KJAN.TO.W.0071.000000T0000Z-190519T0900Z/
East Carroll LA-Madison LA-Richland LA-West Carroll LA-
328 AM CDT Sun May 19 2019
...THE TORNADO WARNING FOR SOUTHWESTERN EAST CARROLL...NORTHWESTERN
MADISON...NORTHEASTERN RICHLAND AND SOUTH CENTRAL WEST CARROLL
PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Louisiana.
LAT...LON 3244 9140 3242 9156 3253 9165 3281 9128
3257 9115
TIME...MOT...LOC 0826Z 233DEG 32KT 3257 9142
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 19, 1:27 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, May 19, 1:27 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 127 AM CDT Sun May 19 2019 ...SEVERE STORMS POSSIBLE TONIGHT ESPECIALLY IN THE WEST... .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: A mix of MVFR and IFR cigs are expected over cntrl and west MS tonight as a low pressure system with a large area of TSRA moves into the area. East MS taf sites wl remain in VFR til after 09Z when MVFR cigs are expected. The strong gusty south winds have not developed this evening but will increase ahead of the approaching TSRA activity. VFR conds are expected to prevail by Sunday aftn away from TSRA coverage that is expected to be greater east of I-55. /22/ && .DISCUSSION... No big changes to the short term forecast. Latest model runs keep the most of convection west of the Mississippi until the early morning. Rain has stalled across the far northwestern zones, so will be watching for flash flooding.Increased pops to categorical in those areas through tonight. Otherwise the forecast was good. /07/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 70 88 70 / 79 36 37 1 Meridian 84 68 88 68 / 73 51 40 4 Vicksburg 84 70 87 70 / 79 19 35 1 Hattiesburg 84 68 87 69 / 65 41 44 2 Natchez 83 69 87 70 / 79 19 40 1 Greenville 85 70 86 71 / 79 14 18 2 Greenwood 82 69 87 70 / 79 22 19 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/07
Hazardous weather outlook, May 18, 3:31 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 331 PM CDT Sat May 18 2019 ARZ074-075-LAZ007-192045- Ashley-Chicot-Morehouse- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of southeast Arkansas, and northeast Louisiana. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly Tonight Severe storms are likely tonight and will be capable of damaging wind gusts up to 70 mph, hail up to golfball size and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ008-009-015-023-024-MSZ018-019-034-192045- West Carroll-East Carroll-Richland-Franklin LA-Catahoula-Bolivar- Sunflower-Washington- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight Severe storms are possible tonight and will be capable of damaging wind gusts of 60 to 70 mph, hail up to quarter size and tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ026>033-036>039-042>066-072>074-192045- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday Isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible tonight. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. LAZ016-025-026-MSZ025-035-040-041-192045- Madison LA-Tensas-Concordia-Leflore-Humphreys-Issaquena-Sharkey- 331 PM CDT Sat May 18 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday FLOODING THREAT...Limited TIMING...Tonight Isolated severe storms capable of damaging wind gusts and hail up to quarter size are possible tonight. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) One to two inches of rain in a short amount of time is possible tonight. This rain will fall over saturated soils and areas of backwater flooding and may lead to flash flooding. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:26 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 49 min |
| May 19, 2:46 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 59 min |
| May 19, 3:46 AM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 59 min |
| May 19, 3:51 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 39 min |
| May 19, 4:05 AM CDT | Tornado Warning | JAN | Tensas | 40 min |
| May 19, 4:24 AM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.